MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REZUM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION REZUM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number G2200
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Power Problem (3010)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for a water vapor therapy of a prostate procedure, the delivery device was able to prime the first time.However, when priming the delivery device a second time, error code 495 (radio frequency power supply self-test error) appeared on the generator screen.The customer tried restarting the generator, but the same error appeared.A second device delivery was opened and tried with the same generator to make sure the problem was not delivery device related; however, the same error appeared.There were no clinical consequences to the patient due to the reported event.The patient was under general anesthesia and the procedure was not completed due to this event.
 
Additional Manufacturer Narrative
Investigation summary: based on the analysis of the generator the reported event that contributed to the procedure being aborted is confirmed as the bovie power supply cable was found to have failed during analysis.Per analysis, the part was replaced along with the generator plastic enclosure.The generator passed full functional and electrical safety testing.Based on the analysis the reported event can be traced back to a power supply issue.Device technical analysis: the device was returned and analysis was performed.During analysis, the service department was able to confirm the 495 (rf power supply failed self test on startup) error code as the bovie power supply failed.The power supply was replaced.The generator was received with minor plastic enclosure damage therefor, these parts were replaced.The rest of the generator was in overall good physical condition.The generator received all required updates and passed full functional and electrical safety testing.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications as per the instructions for use.Investigation conclusion: based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
REZUM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11239947
Report Number2937094-2021-00051
Device Sequence Number3846188
Product Code GEI
UDI-Device Identifier08714729986850
UDI-Public08714729986850
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K180237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG2200
Device Catalogue NumberG2200
Device Lot Number0000003141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date06/03/2021
Patient Sequence Number1